Alert archive / Texas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 75, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at May 30, 2001, 10:48 PM CDT for Borden County, Dawson County, Texas. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 30, 2001, 10:48 PM CDT (03:48 UTC)
- Expired
- May 30, 2001, 11:30 PM CDT
- In force
- 42 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Borden County, TX, Dawson County, TX
The radar
The Lubbock radar (KLBB), 100 km from the middle of the area, began a volume at 03:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 30, 5:30 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 3.8 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 301 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 3693 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMAF 310348 SVRMAF TXC033-115-310430- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1048 PM CDT WED MAY 30 2001 THE MIDLAND/ODESSA NATIONAL WEATHER SERVICE OFFICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BORDEN COUNTY IN NORTHWEST TEXAS EASTERN DAWSON COUNTY IN NORTHWEST TEXAS * UNTIL 1130 PM CDT * AT 1045 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 32 MILES NORTH OF MESQUITE TO 20 MILES NORTHWEST OF MESQUITE TO 24 MILES NORTHWEST OF ARVANA...MOVING SOUTHEAST AT 40 MPH. * SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE... MIDWAY...LAKE J.B. THOMAS...GAIL...MESQUITE...SPARENBERG...KEY... ARVANA AND HANCOCK. LARGE HAIL AND WIND GUSTS UP TO 80 MPH CAN BE EXPECTED IN THE WARNED AREA. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3291 10196 3255 10190 3254 10120 3292 10120
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 3:08 PM CDT, 7 hours 40 minutes earlier.
Area forecast discussion, May 30, 3:08 PM CDT, 7 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 308 PM CDT WED MAY 30 2001 LATEST SFC OBS SHOW WEAK FRONT HAS SLOWED TO NEAR THE NM/TX BORDER... W/ANOTHER BEHIND IT EXTENDING FM SE CO SW TO SOCAL. CONVECTION ALONG THE FRONT RANGE NR THIS FRONT IS ALREADY STARTING TO FIRE... W/AN IMPRESSIVE LOOKING CELL IN NE NM PER PUEBLO 88D. CONSENSUS AMONG THE MODELS IS THAT...AS ASSOCIATED UPPER LVL TROUGH MOVES SOUTHEASTWARD OVERNIGHT...THIS CONVECTION WILL DEVELOP INTO AN MCS AND CLIP THE NERN HALF OF THE CWA AS IT MOVES SE. INSTABILITY IS PROGGED TO INCREASE THROUGHOUT THE EVENING IN THE NE CWA...W/MESOETA FCST SOUNDINGS IN MITCHELL CO SHOWING LI/S IN EXCESS OF -7 AND SBCAPES APPROACHING 3K J/KG. MODERATE H85 LLJ TO SET UP OVR ERN CWA TO KEEP THE MSTR ON TAP AS WELL. MESOETA ADVERTISES PWATS APPROACHING 2"...HIGHER FOR THIS PART OF TX THAN IT HAS IN SOMETIME...AND FLOODING COULD BE A PROBLEM LATER TONIGHT IN LIEU OF RAINFALL A COUPLE OF NIGHTS AGO. IN LIEU OF ACTIVITY THE PAST COUPLE OF DAYS...CANNOT RULE OUT SOME OF THIS CONVECTION GOING SEVERE...AND WILL MENTION THAT POSSIBILITY 1ST PD. PLENTY OF BOUNDARIES/MSTR WILL BE LEFT OVR THURS MORNING...AND WILL LEAVE PRECIP CHANCES IN FOR MOST OF THE CWA...TAPERING POPS TO THE SE INTO THURS EVENING. AFTER THAT...AVN BRINGS IN ANOTHER TROUGH FRIDAY NIGHT...CLIPPING THE NERN CWA AGAIN. TEMPS SHOULD BE A CAT OR SO COOLER THURS...OWING TO TROUGH PASSAGE/FROPA AND INCREASE CLOUD COVER...AND THEN RIGHT BACK UP ON FRIDAY. A COMPARISON OF MESOETA FCST SNDNGS AND GUIDANCE SHOWS MACHINE NUMBERS ARE IN THE BALLPARK ON HIGH TEMPS...BUT TOO COLD ON LOWS...GIVEN THE PAST FEW RUNS. EXTENDED LOOKS GOOD. CANT RULE OUT PRECIP ON SAT...AS THE AVN WILL PROBABLY ADJUST TIMING OF NEXT SHORTWAVE BETWEEN NOW AND THEN. W/NOTHING TO HANG A HAT ON BUT MINOR DISTURBANCES ROTATING AROUND THE UPPER LVL HIGH PROGGED OVR OLD MEX...WILL KEEP SUNDAY OUTWARD DRY. THE PRELIMINARY GUIDANCE BELOW IS FOR COORDINATION PURPOSES ONLY. OFFICIAL FORECASTS ARE CONTAINED WITHIN THE WEST TEXAS/SOUTHEASTERN NEW MEXICO ZONE FORECAST. MAF 67/88/65/94 3321 LSA 62/82/65/94 S 3210 6R6 69/92/69/95 1221 MRF 55/87/53/88 1221 CNM 65/87/63/97 2110 .MAF... TX...NONE. NM...NONE. 44
In the hours before
Local storm report, May 30, 8:26 PM CDT, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
826 PM CDT WED MAY 30 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0719 PM 4 NW SNYDER TX 1.75 INCH HAIL
05/30/01 SCURRY REPORTED BY PUBLIC.
0728 PM 4 N SNYDER TX 1.75 INCH HAIL
05/30/01 SCURRY REPORTED BY STORM!
SPOTTER.
0750 PM SNYDER TX FLOOD
05/30/01 SCURRY
0811 PM SNYDER TX FLOOD
05/30/01 SCURRYLocal storm report, May 30, 8:40 PM CDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
840 PM CDT WED MAY 30 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0719 PM 4 NW SNYDER TX 1.75 INCH HAIL
05/30/01 SCURRY GOLFBALL SIZE HAIL
REPORTED BY PUBLIC.
0728 PM 4 N SNYDER TX 1.75 INCH HAIL
05/30/01 SCURRY GOLFBALL SIZE HAIL
REPORTED BY STORM
SPOTTER.
0750 PM SNYDER TX FLOOD
05/30/01 SCURRY WATER CROSSING
HIGHWAYS 2763 AND 208
0811 PM SNYDER TX FLOOD
05/30/01 SCURRY WATER CROSSING
HWY 1611 AND US HWY 84Special weather statement, May 30, 9:35 PM CDT, 1 hour 13 minutes before
TXZ045>048-050>053-059>063-067>070-310400-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
935 PM CDT WED MAY 30 2001
...INFORMATION REGARDING SEVERE THUNDERSTORM WATCH 330...
THE FOLLOWING COUNTIES ARE STILL IN SEVERE THUNDERSTORM WATCH NUMBER
330 UNTIL 11 PM CDT...
GAINES DAWSON BORDEN SCURRY
ANDREWS MARTIN HOWARD MITCHELL
ECTOR MIDLAND GLASSCOCK
CRANE UPTON REAGAN
THE FOLLOWING COUNTIES HAVE BEEN CLEARED FROM THIS SEVERE
THUNDERSTORM WATCH...
WINKLER WARD
LAW ENFORCEMENT AGENCIES...EMERGENCY MANAGEMENT OFFICIALS...STORM
SPOTTER GROUPS...AND OTHER INTERESTED CONCERNS SHOULD MONITOR THIS
SITUATION AND TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN
YOUR AREA.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR LATER STATEMENTS
CONCERNING THIS SEVERE WEATHER THREAT.
RSBThe office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 7:30 PM CDT | Flash Flood Warning | MAF | Scurry | 3 hr |
| May 30, 7:44 PM CDT | Severe Thunderstorm Warning | MAF | Scurry | 46 min |
| May 31, 6:40 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Presidio | 35 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.